iCliniq logo

Ask a Doctor Online Now

HomeAnswersInternal Medicineliver hemangiomaI have amyopathic dermatomyositis. Is it dangerous?

I have amyopathic dermatomyositis, and I have two liver lesions. Is an MRI necessary?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At June 11, 2017
Reviewed AtOctober 6, 2023

Patient's Query

Hi doctor,

I was just diagnosed with amyopathic dermatomyositis, and I have been put through a lot of cancer screenings as this does not run in my family. All tests are normal, except regular ultrasound of the abdomen showed two non-specific liver lesions up to 3.2 cm. The previous CT scan of the abdomen for diverticulitis showed liver as normal without contrast. Can these lesions form in a year and be benign? I am stressed out. The report said hyperechogenic and likely hemangioma. I am scared to have an MRI.

Answered by Dr. Sadaf Mustafa

Hello,

Welcome to icliniq.com.

  • Usually, non-specific liver lesions are mentioned as hemangiomas. CT scan without contrast would not pick them that easily, they may have been present then. Even if hemangiomas were not there, they may have developed over time and are benign.
  • Having said that, it is very important to rule out more aggressive pathological conditions given your recent diagnosis. Therefore, I would agree with the MRI.

I hope I have answered your question. Please let me know if you have any further questions or concerns. Kind regards.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Patient's Query

Thank you doctor,

I have read that these are more common with lupus. Are hemangiomas common with all autoimmune diseases?

Answered by Dr. Sadaf Mustafa

Hello,

Welcome back to icliniq.com.

  • Actually, they are fairly common in the general population as a whole and particularly in females using OCP (oral contraceptive pills) or hormone replacement therapy. It may happen in autoimmune diseases affecting liver but not in all autoimmune diseases.

Take care and do not stress. It will be fine. Please let me know if I can be of any further assistance. Kind regards.

For further queries consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Sadaf Mustafa
Dr. Sadaf Mustafa

Internal Medicine

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Internal Medicine

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy